Alert archive / Illinois / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 9, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Feb 11, 1999, 2:40 PM CST for Cass County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 1999, 2:40 PM CST (20:40 UTC)
- Expired
- Feb 11, 1999, 3:15 PM CST
- In force
- 35 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Cass County, IL
The radar
The Lincoln radar (KILX), 80 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 11, 11:15 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 394 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 112041 SVRSPI ILC017-112115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 240 PM CST THU FEB 11 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASS COUNTY IN CENTRAL ILLINOIS * UNTIL 315 PM CST * AT 235 PM CST... DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 10 MILES NORTHWEST OF JACKSONVILLE TO BEARDSTOWN... MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BEARDSTOWN BLUFF SPRINGS VIRGINIA CHANDLERVILLE DAMAGING WIND GUSTS OF 60 MPH OR HIGHER CAN BE EXPECTED. GET INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. AUTEN/KETCHAM/PLAHMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 2:00 PM CST, 40 minutes earlier.
Area forecast discussion, Feb 11, 2:00 PM CST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CST THU FEB 11 1999 NGM A BIT SLOWER ON THE FNTL MOVMT THAN THE ETA AND AVN. MAPS DATA ON AWIPS SHOWS FNT IS MOVG A BIT FASTER THAN EVEN THE FASTEST MODEL. SQUALL LINE HAS DVLPD AND MOVING INTO CWA NOW. EXPECT THE BEST POTENTIAL IS FOR DAMAGING WINDS AND SOME HAIL...AS THE DIRECTIONAL SHEAR IS NOT THAT STRONG. SOME POSSIBLE SPIN UP TORNADOES...BUT DAMAGING WINDS THE BEST THREAT DU|E TO THE VERY STRONG WINDS ALOFT. PIA 25/27 +3 SPI 27/29 +3 DEC 27/29 +3 CMI 30/31 +3 LWV 32/34 +5 GOETSCH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 12:47 PM CST | Severe Thunderstorm Warning | ILX | Schuyler | 43 min |
| Feb 11, 1:27 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Knox | 33 min |
| Feb 11, 2:00 PM CST | Severe Thunderstorm Warning | ILX | Peoria, Stark | 45 min |
| Feb 11, 2:17 PM CST | Tornado Warning | ILX | Scott | 28 min |
| Feb 11, 2:26 PM CST | Tornado Warning | ILX | Morgan | 34 min |
| Feb 11, 3:34 PM CST | Tornado Warning | ILX | Tazewell | 26 min |
| Feb 11, 3:53 PM CST | Tornado Warning | ILX | Woodford | 37 min |
| Feb 11, 4:51 PM CST | Severe Thunderstorm Warning | ILX | Champaign | 39 min |
| Feb 11, 5:17 PM CST | Severe Thunderstorm Warning | ILX | Clay | 28 min |
| Feb 11, 5:27 PM CST | Severe Thunderstorm Warning | ILX | Clark, Edgar | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.